Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 169, NWS Memphis, TN

September 1, 2007Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Sep 1, 2007, 4:16 PM CDT for Monroe County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2007, 4:16 PM CDT (21:16 UTC)
Expired
Sep 1, 2007, 4:48 PM CDT
In force
32 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:25 PM CDT, 51 minutes earlier.

Area forecast discussion, Sep 1, 3:25 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
325 PM CDT SAT SEP 1 2007

.DISCUSSION...1025 MB HIGH PRESSURE CENTERED OVER THE GREAT LAKES
REGION HAS BROUGHT SUNNY/MOSTLY SUNNY SKIES TO THE MID SOUTH AND
TEMPERATURES IN THE UPPER 80S TO AROUND 90.

TONIGHT THROUGH TUESDAY...MAINLY RAIN FREE WEATHER EXPECTED ACROSS
THE MID SOUTH THROUGH MONDAY AS A RIDGE OF HIGH PRESSURE REMAINS IN
PLACE ACROSS THE MIDDLE MISSISSIPPI VALLEY AND MUCH OF THE MID
SOUTH. WILL CARRY ISOLATED SHOWERS/THUNDERSTORMS UNTIL 00Z THIS
EVENING AS KGWX WSR-88D INDICATES DIURNALLY DRIVEN PULSE TYPE
SHOWERS/THUNDERSTORMS DRIFTING FROM NORTH/CENTRAL ALABAMA INTO
PORTIONS OF NORTHEAST MISSISSIPPI. SOME INSTABILITY WILL BE PRESENT
ACROSS THIS SAME AREA ON SUNDAY AND MONDAY BUT WILL LEAVE FORECAST
DRY FOR NOW. RAIN CHANCES WILL START TO RETURN ACROSS WESTERN
SECTIONS OF THE AREA ON TUESDAY AS HIGH PRESSURE GRADUALLY MOVES
EAST AND UPPER LEVEL FLOW TURNS TO THE SOUTHWEST.

.LONG RANGE...(WEDNESDAY THROUGH SATURDAY)...LONG RANGE MODELS
(ECMWF/GFS) INDICATE UPPER LEVEL RIDGING WILL TRANSLATE EAST WHILE
AN UPPER LEVEL TROUGH DIGS ACROSS THE MIDDLE MISSISSIPPI VALLEY
THROUGH THE PERIOD. SOME DISAGREEMENT EXISTS TOWARDS THE END OF
THE PERIOD AS THE 12Z GFS PUSHES A COLD FRONT THROUGH THE MID SOUTH
BY SATURDAY. MEANWHILE THE ECMWF KEEPS THE SURFACE COLD FRONT
UPSTREAM OF THE REGION. 12Z GFS ENSEMBLE MEMBERS LIE IN BETWEEN THE
TWO SOLUTIONS AND WILL KEEP LOW END/CHANCE POPS GOING THROUGH
SATURDAY FOR NOW.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 1, 4:27 AM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
427 AM CDT SAT SEP 1 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
427 AM CDT SAT SEP 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

PWB

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.